Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 5:36 PM EDT for Fulton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Apr 24, 2021, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
809
WWUS82 KFFC 242136
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Apr 24 2021
GAZ032>034-045-242200-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
536 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT...
At 536 PM EDT...a strong thunderstorm was over Vinings, or 7 miles
southeast of Marietta...moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, Fair Oaks, Tucker, Mount Bethel, Vinings, Mechanicsville,
Brookhaven, Dobbins Air Reserve Base and Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8450 3390 8454 3406 8430 3398 8419
3388 8423
TIME...MOT...LOC 2136Z 245DEG 47KT 3387 8445
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 4:07 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 24, 4:07 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 407 PM EDT Sat Apr 24 2021 .UPDATE... Updated to add the severe thunderstorm watch. && .PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/ SHORT TERM /Today through Monday/... Warm front looks to be along or just north of the I-20 corridor. The forecast dilemma for today remains the potential for convective development this afternoon and evening...and if it will be strong/severe. Most of the CWA is now in the warm sector and clouds have begun to break. With some ascent provided by a 500mb trough/cold pool, do expect additional thunderstorms to develop. It may take awhile for the airmass to recover after this mornings widespread rain...so timing should be late afternoon/early evening. The primary hazards would be damaging wind gusts and large hail. An isolated brief tornado cannot be ruled out. High pressure and dry conditions anticipated for the remainder of the short term period of the forecast. NListemaa LONG TERM /Monday Night through Friday/... Dry start to the extended with a surface high sinking into the Carolina with a broad trough aloft approaching the CWA. This ridge will be the primary weather inhibitor that keeps the area PoP free through the most of the extended. Approaching Wednesday, synoptic pattern begins a slow transition with model guidance solutions showing a mid/upper level trough deepen over the southern Great Plains. Past Wednesday however, guidance differs drastically on what exactly they want to do with this trough. The GFS progs a very deep single trough developing with a surface low moving up the Ohio River Valley, bringing the associated cold front across the area on Thursday Night/Friday morning. Meanwhile, the European model has the same deep trough developing, but continuing to deepen into a cut-off upper low that eventually becomes stacked over Texas. Euro solution also shows another long wave trough starting to sink down into the Midwest during this same period, while the GFS is really sticking with one deep trough system. So in short and to put it lightly, there is a great deal of model disparity in the long term past Wednesday so went with low range slight chance pops starting Thursday afternoon, lasting through and topping out at mid range chance on Friday. 41 AVIATION... 18Z Update... MVFR cigs expected for much of the afternoon. A few breaks showing up in the clouds with higher cigs, but do think it will be short lived, especially if sct tsra around. Best timing for tsra will be during the late afternoon/eve if the airmass is able to recover. Not confident on IFR cigs overnight, but added a SCT deck. Clearing expected right around 12Z SUN. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 52 74 51 78 / 40 0 0 0 Atlanta 51 71 52 77 / 40 0 0 0 Blairsville 46 67 44 75 / 30 0 0 0 Cartersville 49 71 46 79 / 40 0 0 0 Columbus 54 75 53 81 / 60 0 0 0 Gainesville 51 72 50 77 / 40 0 0 0 Macon 55 76 52 81 / 70 0 0 0 Rome 51 72 47 81 / 40 0 0 0 Peachtree City 51 72 48 79 / 50 0 0 0 Vidalia 60 76 56 81 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Chattahoochee...Crisp...Dooly...Harris... Macon...Marion...Muscogee...Schley...Stewart...Sumter...Talbot... Taylor...Webster. && SHORT TERM...NListemaa LONG TERM....41 AVIATION...NListemaa
Hazardous weather outlook, Apr 24, 10:51 AM EDT, 6 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1051 AM EDT Sat Apr 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1051 AM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Heavy rainfall and thunderstorms are currently pushing across the state this morning. In addition, there remains a risk for strong to severe thunderstorms and heavy rainfall again this afternoon, generally along and south of a line from Columbus to Macon to Swainsboro. The main threats include damaging wind, large hail and a few brief tornadoes will be possible. While widespread flash flooding is not anticipated, heavy rain could create localized flooding especially across south central GA. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are possible again on Thursday and into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 24, 4:56 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sat Apr 24 2021
GAZ033-044>046-054-055-057-242130-
Fayette GA-North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
456 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTH
FULTON...SOUTHWESTERN ROCKDALE...CLAYTON...SOUTHWESTERN DEKALB...
NORTHWESTERN HENRY AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 530
PM EDT...
At 456 PM EDT...a strong thunderstorm was over Union City, or 9 miles
northwest of Fayetteville...moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Jonesboro, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Tyrone, Morrow,
Hapeville, Avondale Estates, Lake City, Belvedere Park,
Hartsfield-Jackson Airport, Candler-Mcafee, Rex and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8424 3370 8411 3355 8413 3349 8459
3358 8463
TIME...MOT...LOC 2056Z 249DEG 49KT 3356 8455
WIND...40MPHSpecial weather statement, Apr 24, 5:11 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
511 PM EDT Sat Apr 24 2021
GAZ042>044-242145-
Douglas GA-Carroll GA-South Fulton GA-
511 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...EASTERN
CARROLL AND WESTERN SOUTH FULTON COUNTIES UNTIL 545 PM EDT...
At 511 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
southwest of Douglasville...moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Union City, Fairburn, Palmetto, Chattahoochee Hills, Byers
Crossroads, Hannah, Campbellton, Chapel Hill, Fairplay and Bill Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3352 8489 3364 8490 3372 8465 3363 8455
3352 8462
TIME...MOT...LOC 2111Z 260DEG 41KT 3359 8483
WIND...40MPHSpecial weather statement, Apr 24, 5:22 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT Sat Apr 24 2021
GAZ052-066-242145-
Troup GA-Heard GA-
522 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TROUP AND HEARD
COUNTIES UNTIL 545 PM EDT...
At 522 PM EDT...a strong thunderstorm was over Paran, or 8 miles
northeast of Roanoke...moving east at 45 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin, Corinth, Waresville, Glenn, Texas and Harrisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3337 8503 3325 8495 3314 8496 3312 8523
3330 8527
TIME...MOT...LOC 2122Z 260DEG 40KT 3321 8524
WIND...40MPHLocal storm report, Apr 24, 5:31 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 NNW GRESHAM PARK 33.72N 84.33W
04/24/2021 E1.00 INCH DEKALB GA SOCIAL MEDIA
MULTIPLE PICTURES AND VIDEOS OF HAIL UP TO QUARTER SIZE
WERE RECEIVED FROM THE EAST ATLANTA AREA.
&&
EVENT NUMBER FFC2100230
RWILLISLocal storm report, Apr 24, 5:35 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 1 ENE PANTHERSVILLE 33.72N 84.25W
04/24/2021 M1.00 INCH DEKALB GA EMERGENCY MNGR
QUARTER-SIZE HAIL FELL NEAR I-20 AND COLUMBIA RD.
&&
EVENT NUMBER FFC2100231
RWILLISSpecial weather statement, Apr 24, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Apr 24 2021
GAZ032>034-045-242200-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-
536 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB AND WESTERN GWINNETT COUNTIES UNTIL 600 PM EDT...
At 536 PM EDT...a strong thunderstorm was over Vinings, or 7 miles
southeast of Marietta...moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Chamblee, Norcross, Doraville, Berkeley Lake, North
Atlanta, Fair Oaks, Tucker, Mount Bethel, Vinings, Mechanicsville,
Brookhaven, Dobbins Air Reserve Base and Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3382 8450 3390 8454 3406 8430 3398 8419
3388 8423
TIME...MOT...LOC 2136Z 245DEG 47KT 3387 8445
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:57 AM EDT | Special Weather Statement | FFC | Stewart | 33 min |
| Apr 24, 10:19 AM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Apr 24, 4:36 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Apr 24, 4:50 PM EDT | Special Weather Statement | FFC | Carroll | 25 min |
| Apr 24, 4:56 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb | 34 min |
| Apr 24, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton, Gwinnett, Newton, Rockdale and 1 more | 51 min |
| Apr 24, 5:11 PM EDT | Special Weather Statement | FFC | Douglas | 34 min |
| Apr 24, 5:22 PM EDT | Special Weather Statement | FFC | Heard | 23 min |
| Apr 24, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 24, 5:40 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| Apr 24, 5:41 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Apr 24, 5:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Apr 24, 5:53 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Jackson | 52 min |
| Apr 24, 5:57 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 48 min |
| Apr 24, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Spalding, Troup | 26 min |
| Apr 24, 6:42 PM EDT | Special Weather Statement | FFC | Clarke, Madison | 33 min |
| Apr 24, 6:44 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Apr 24, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 26 min |
| Apr 24, 6:50 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton | 40 min |
| Apr 24, 7:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Apr 24, 7:05 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Apr 24, 7:06 PM EDT | Special Weather Statement | FFC | Chattooga | 24 min |
| Apr 24, 7:14 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 46 min |
| Apr 24, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin, White | 38 min |
| Apr 24, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding | 52 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Haralson, Paulding, Polk | 50 min |
| Apr 24, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.